Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 15, 2012, 1:31 PM EDT for 5 counties in Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 1:31 PM EDT (17:31 UTC)
- Expired
- Jul 15, 2012, 2:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 123 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS81 KPHI 151731
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 PM EDT SUN JUL 15 2012
PAZ054-055-060>062-151830-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
131 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
LEHIGHTON TO 6 MILES NORTH OF READING...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 4113 7506 4110 7504 4097 7514 4086 7505
4085 7510 4080 7510 4075 7519 4067 7518
4060 7520 4050 7540 4042 7548 4045 7553
4026 7569 4043 7610 4066 7596 4074 7577
4080 7587 4107 7570 4115 7509
$$
FORECASTER: AMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:31 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 15, 12:31 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1231 PM EDT SUN JUL 15 2012
.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC COAST WILL DOMINATE THE
WEATHER PATTERN INTO THE MIDDLE OF THE WEEK. A WEAK COLD FRONT WILL
DISSIPATE AS IT CROSSES THE AREA LATE MONDAY. A STRONGER COLD FRONT
WILL CROSS THE REGION LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
AND EXIT THE AREA THURSDAY MORNING. HIGH PRESSURE BUILDING IN
BEHIND THE FRONT WILL DELIVER COOLER AND MUCH LESS HUMID
CONDITIONS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH ACROSS THE
GREAT LAKES AND A MID LEVEL LOW MOVING TOWARD THE CAROLINAS.
BETWEEN THESE TWO SYSTEMS, A PLUME OF RATHER HIGH PW VALUES HAS
OVERSPREAD THE MID ATLANTIC REGION WITH VALUES JUST OVER 2.0 INCHES
VIA THE 12Z STERLING, VA RAOB.
AS THE LARGE SCALE ASCENT INCREASES ACROSS THE REGION THROUGH THE
AFTERNOON, SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TO BECOME
MORE NUMEROUS FROM WEST TO EAST. THE AIRMASS IS RATHER MOIST WHICH
RESULTS IN MORE BUOYANCY THEREFORE AIR PARCELS SHOULD BE MORE
EASILY ACCELERATED UPWARDS. HOWEVER, THIS MAY ALLOW MORE NUMEROUS
UPDRAFTS TO GET GOING QUICKER AND CONTAIN THE INTENSITY OF THE
CONVECTION SOME. THE CONVECTIVE TEMPERATURES ARE BEING REACHED,
AND CONVECTION IS DEVELOPING NOW ACROSS EASTERN PENNSYLVANIA. SOME
CONVERGENCE ALONG THE COAST IS ALSO RESULTING IN ISOLATED BUT SMALL
SHOWERS. THE MORE ORGANIZED ACTIVITY SHOULD ARRIVE FROM THE WEST.
A CORRIDOR OF ENHANCED WESTERLY LOW TO MID LEVEL FLOW IS FORECAST
TO SPREAD ACROSS OUR REGION. DESPITE THIS, LOW TO MID LEVEL LAPSE
RATES WILL BE WEAKER DUE TO THE MOIST ENVIRONMENT HOWEVER ENOUGH
LIFT AND ENOUGH INSTABILITY MAY RESULT IN SOME STRONGER
CONVECTION. A MESOSCALE ANALYSIS INDICATES THAT THE SURFACE BASED
CAPE IS AT OR ABOVE 2000 J/KG ACROSS NEARLY THE ENTIRE AREA ATTM.
IF STORMS CAN BECOME STRONGER AND ESPECIALLY IF THEY ORGANIZE
INTO LINES OR CLUSTERS, A LOCAL STRONG WIND THREAT MAY DEVELOP.
THIS COULD BE LOCALLY ENHANCED SOME IF ASSOCIATED DOWNDRAFTS
BECOME EVEN MORE WATER LOADED. WE WILL CONTINUE WITH THE GUSTY
WINDS MENTION ACROSS THE NORTH FOR NOW BUT THIS MAY NEED TO BE
EXPANDED SOUTHWARD WITH TIME. GIVEN THE COPIOUS AMOUNTS OF WATER
IN THE ATMOSPHERE, CONVECTION WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL. THE REGION HAS BEEN RATHER DRY FOR AWHILE,
THEREFORE THE FLASH FLOOD GUIDANCE IS VERY HIGH. MORE DETAILS IN
THE HYDROLOGY SECTION BELOW.
THE POPS WERE ADJUSTED A BIT BUT MAINTAINED A GRADUAL INCREASE
FROM WEST TO EAST. THE HOURLY GRIDS WERE TOUCHED UP A BIT WITH THE
16Z OBSERVATIONS AND THEN SOME BLENDING IN OF THE LAMP/LAV
GUIDANCE WAS USED. THE HIGHS WERE ADJUSTED UP A LITTLE FOR SOME
LOCALES. IT WILL BE A RATHER HUMID DAY WITH DEW POINTS MAINLY IN
THE LOWER TO MID 70S ACROSS THE AREA. HEAT INDICES WILL BE IN THE
UPPER 90S MAINLY ACROSS THE SOUTHERN AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
A SHORT WAVE TROUGH GENERALLY TRACKS ACROSS NEW ENGLAND TONIGHT,
HOWEVER THE MID LEVEL AXIS SLIDES ACROSS OUR REGION DURING THE
NIGHT. AN UNSTABLE AIRMASS COMBINED WITH INCREASED ASCENT SHOULD
ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO START
THE EVENING. THE AIRMASS WHILE BECOMING MORE STABLE WITH TIME MAY
BE ABLE TO HOLD ONTO SOME INSTABILITY ESPECIALLY IF THE CONVECTION
DOES NOT BECOME WIDESPREAD AND OVERTURN IT EARLY ON. THIS COULD
RESULT IN A SHOWER OR STORM LINGERING DURING THE OVERNIGHT AS THE
TROUGH AXIS MOVES THROUGH. WE MAINTAINED A LOWERING TREND IN THE
POPS WITH THE HIGHEST VALUES FOR A TIME THIS EVENING.
TEMPERATURES TONIGHT WILL ONCE AGAIN BE MILD AS WE KEEP AT LEAST
SOME CLOUD COVER AND THERE IS NO REAL AIRMASS CHANGE. IF THE
SHORT WAVE MOVES THROUGH A BIT QUICKER, THEN WE MIGHT GET A CHANCE
TO MOVE SOME OF THE CLOUDS OUT FASTER LATER TONIGHT. FOR NOW, WE
ARE A BIT PESSIMISTIC THAT THE SHORT WAVE WILL NOT PICK UP THAT
MUCH SPEED AND KEEP MORE CLOUDS IN OVERNIGHT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THE FORECAST ISSUES FOR
**HEAT RELATED HAZARDS TUESDAY AND WEDNESDAY**
500 MB: MID MISSISSIPPI VALLEY RIDGE SHIFTS WEST INTO THE ROCKIES
LATE THIS WEEK AS WEAK TROUGHING DEVELOPS IN THE NORTHEAST USA.
TEMPS: ABOVE NORMAL THROUGH THURSDAY MORNING THEN NEAR NORMAL
THEREAFTER. THIS INCLUDES MID SUMMER CALENDAR DAYS AT LEAST 8F
ABOVE NORMAL TUE/WED.
NPW: HEAT HAZARD FOR THE URBAN CENTERS AND POSSIBLY SURROUNDING
ZONES FOR TUE/WED. PLS SEE THE NPW FOR DETAILS.
THE DAILIES BELOW...
MONDAY FROM THE MID SHIFT...
THE SURFACE TROUGH SHOULD BE OFFSHORE MONDAY MORNING...WITH A WEST
TO NORTHWEST SURFACE FLOW BEHIND IT. SHORT TERM MODELS SHOW 925 MB
WINDS NEAR 20 KNOTS IN THE MORNING...BUT THIS PROBABLY DROPS OFF BY
LATE MORNING. IN FACT...THE GRADIENT PROBABLY DROPS OFF ENOUGH FOR
SEA AND BAY BREEZES TO DEVELOP DURING THE MID TO LATE AFTERNOON.
850 MB TEMPERATURES NEAR 16 CELSIUS SUGGEST HIGHS IN THE LOWER TO
POSSIBLY MID 90S AWAY FROM THE INFLUENCE OF THE TERRAIN AND THE
WATER. BASED ON THE ABOVE...HIGHS WERE BASED MAINLY ON THE MOS
BLEND...AS THE NAM MOS LOOKS A TAD TOO HIGH GIVEN THE MIXING
POTENTIAL.
THE NAM AND GFS MOS VALUES VARYING ENOUGH FOR MONDAY TO SUGGEST THAT
A BLEND MIGHT BE THE WAY TO GO. THE GFS MOS DEW POINTS LOOK TOO HIGH
GIVEN THAT MIXING SHOULD ALLOW DRIER AIR TO BECOME ENTRAINED IN THE
SURFACE FLOW. THE COMBINATION OF THE HIGHS ABOVE AND THE BLEND OF
DEW POINTS WOULD LEAVE THE HIGHLY URBANIZED AREAS WITH HEAT INDEX
VALUES JUST BELOW 100. AT THIS POINT...IT APPEARS AS THOUGH THESE
LOCATIONS WILL COME IN JUST UNDER...BUT IT IS TOO CLOSE TO CALL. IF
THE GFS DEW POINTS ARE MORE CORRECT...HEAT INDEX VALUES OF 100 ARE
STILL WITHIN REACH. FOR THIS REASON...THE WATCH WILL REMAIN IN PLACE
FOR MONDAY.
A WEAK FRONT...OR JUST A WIND SHIFT...IS PRESENT ON ALL SHORT
TERM MODELS. THIS FEATURES MOVES THROUGH DURING THE AFTERNOON AND
EARLY EVENING. THE FRONT COULD END UP BEING A FOCUS FOR THE IN
SITU INSTABILITY...AND HELP THE DEVELOPMENT OF ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS.
THE BEST INSTABILITY SHOULD LIE ACROSS THE LEHIGH VALLEY AND
SOUTHEAST PENNSYLVANIA INTO NORTHWEST NEW JERSEY. THE SURFACE
CONVERGENCE HERE IS NOT IDEAL...EVEN WITH THE PRESENCE OF THE
SURFACE TROUGH. MODIFIED MODEL SOUNDINGS SHOW A SWATH OF DECENT MEAN
LAYER CAPE VALUES (ACROSS THE LEHIGH VALLEY WEST OF PHILADELPHIA TO
JUST WEST OF MORRISTOWN NJ).
DRY LOW LEVELS AND HIGHER VALUES OF EQUIVALENT POTENTIAL TEMPERATURE
SUGGEST A STRONG WIND GUST THREAT. THERE COULD ALSO BE A SMALL HAIL
THREAT...BUT THE COVERAGE WILL BE THE ISSUE. FOR NOW...THE ENHANCED
WORDING WILL NOT BE ADDED TO THE FORECAST...BECAUSE OF THE QUESTION
CONCERNING COVERAGE.
..THE PRELIMINARY DAYSHIFT EXTENDED DISCUSSION BELOW MAY BE UPDATED
THIS AFTERNOON...
MONDAY NIGHT...ANY EVENING CONVECTION QUICKLY DIES OFF. FAIR WX
WITH BLENDED 12Z/15 NCEP MOS GUIDANCE. WARMING ALOFT IN ASSN WITH
RIDGING ALOFT.
TUESDAY...HOT. 18C 850MB AT 12Z WARMS TO 20C AT 18Z. BLENDED 12Z/15
NCEP GUIDANCE. MLCAPE CREEPS UP TO 1000J VCNTY THE POCS LATE IN THE
DAY.
WEDNESDAY...HOT AND HUMID. 20C 850MB TO START AT 12Z. APPROACHING CF
TRIGGERS SCT STG TO POSSIBLY SVR STORMS LATE IN THE DAY OR AT NIGHT
AS TT INCREASE TO 48 AND BULK SHEAR NEAR 30 KTS EXISTS JUST N OF
THE FORECAST AREA. CF PENETRATES MLCAPE OF 2200J AND PWAT ABOUT
PLUS 2SD. BLENDED NCEP MOS AND HPC GUIDANCE CHECKED AGAINST THE
12Z EC.
THURSDAY...LEFTOVER MORNING CONVECTION S OF KPHL OTRW LESS HUMID AND
A BIT COOLER. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.
FRIDAY...EXCELLENT DAY FOR OUR DOOR ACTIVITIES! VERY LOW DEWPOINTS
AND COMFORTABLE TEMPS. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.
SATURDAY...THE VERY NICE WX MAY CONTINUE ALTHOUGH NW FLOW WAA WILL
BE DEVELOPING. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.
SUNDAY...PROBABLY WARMER AND MORE HUMID.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE STRATUS, WHILE THINNING, REMAINS IN PARTS OF THE AREA HOWEVER
THE BASES CONTINUE TO GRADUALLY RISE DUE TO SURFACE HEATING. THIS
IS EXPECTED TO CONTINUE OVERALL THIS AFTERNOON, HOWEVER DUE TO
PLENTY OF MOISTURE AROUND AT LEAST FEW TO SCATTERED MVFR BASES MAY
HOLD ON THROUGH THE AFTERNOON. ABOVE THIS ARE HIGHER BASED
CUMULUS AND ALSO MID LEVEL CLOUDS. WE ARE SEEING MORE CUMULUS
DEVELOPING NOW AS HEATING HAS BEEN ENOUGH TO PUSH TEMPERATURES
WELL INTO THE 80S FOR MOST LOCATIONS.
AS A DISTURBANCE ARRIVES THIS AFTERNOON, SHOWERS AND SOME
THUNDERSTORMS ARE EXPECTED TO INCREASE FROM WEST TO EAST. SOME OF
THESE WILL PRODUCE LOCALLY VERY HEAVY RAINFALL FOR A TIME /MAY
KNOCK DOWN THE VISIBILITY TO IFR FOR A BRIEF TIME/. SOME THUNDERSTORMS
MAY BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS. WE CONTINUED TO
CARRY A TEMPO GROUP WITH A THUNDERSTORM/CB MENTION TO TRY AND
INDICATE THE BETTER TIME FRAME OF THIS OCCURRENCE. THIS WILL BE
TWEAKED BASED ON RADAR TRENDS. THE WINDS WILL BE MOSTLY FROM THE
SOUTHWEST AT AROUND 10 KNOTS WITH A FEW LOCAL GUSTS NEARING 20
KNOTS DUE TO ENOUGH MIXING. THESE WINDS WILL THEN SUBSIDE TONIGHT
WITH A SHIFT TO THE WEST OR NORTHWEST TOWARD MORNING.
THE CONVECTION WILL LINGER FOR A TIME THIS EVENING, BEFORE
DISSIPATING FROM NORTHWEST TO SOUTHEAST WITH SOME CLOUDS LINGERING
THEREAFTER.
OUTLOOK...
MONDAY...VFR. A FEW THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON
AND EVENING...BUT CONFIDENCE IN ANY STORMS AFFECTING THE TERMINALS
IS LOW. PATCHY MVFR FOG AT NIGHT IS POSSIBLE AFTER ABOUT 0600
UTC...ESPECIALLY IN THE USUAL LOCATIONS (KRDG, KMIV).
TUESDAY...VFR. ISOLATED THUNDERSTORMS SHOULD REMAIN WEST OF THE
TERMINALS. WSW WIND GUSTS 15 KTS IN THE AFTN.
WEDNESDAY...VFR IN THE MORNING...THEN SCATTERED THUNDERSTORMS COULD
RESULT IN MVFR (AND POSSIBLY IFR) CONDITIONS IN THE AFTERNOON AND
EVENING. WSW WIND G 15 KTS IN THE AFTN...BUT SOME OF THE THUNDERSTORMS
SHOULD HAVE MUCH STRONGER GUSTY NW WINDS.
THURSDAY...VFR CONDITIONS ARE EXPECTED. N-NE WIND GUSTS UNDER 15 KTS. IF
THE COLD FRONT THAT IS MODELED TO PASS THROUGH WEDNESDAY NIGHT SLOWS...
THERE IS A LOW PROBABILITY OF MVFR CONDITIONS IN SCATTERED THUNDERSTORMS
SOUTH IN THE MORNING.
FRIDAY...VFR. NE WIND GUSTS UNDER 15 KTS.
&&
.MARINE...
SUB-ADVISORY CONDITIONS CONTINUE THROUGH TONIGHT. WINDS ARE OUT OF
THE SOUTH BUT WILL BECOME MORE SOUTHWESTERLY WITH TIME. WINDS WILL
GUST AROUND 20 KNOTS OR LESS BUT IN THE SOUTHWEST FLOW IT SHOULD
HELP SEAS TO INCREASE SLIGHTLY. SEAS WILL BE AROUND 2 FEET BEFORE
STARTING TO INCREASE SLOWLY TO AROUND 3 FEET, MAYBE 4 FEET ON THE
OUTER WATERS, LATE TONIGHT. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL INCREASE THROUGH THE DAY WITH THE BEST CHANCES LATE THIS
AFTERNOON AND EVENING. SEAS AND WINDS WILL INCREASE BRIEFLY IN ANY
STORMS THAT DEVELOP.
OUTLOOK...
..PRELIMINARY DAYSHIFT EXTENDED MAY BE UPDATED THIS AFTERNOON..
MONDAY NIGHT THROUGH FRIDAY...NO SCA HEADLINE ANTICIPATED ATTM.
ISOLATED SMW STORM GUSTS OF 34 KT OR GREATER ARE POSSIBLE WED
AFTN/NIGHT WITH CF GENERATED TSTMS.
OTHERWISE A MAINLY SW WIND MONDAY NIGHT THROUGH WED EVE THEN A
NE-E FLOW THURSDAY AND FRIDAY.
ATLC WATERS: ESE SWELL 2-3 FT AND 10 SECS MON NIGHT-WED MASKED AT TIMES
BY A 2-3 FT SLY SWELL OF 6 SECS. THEN FOR THURSDAY/FRIDAY...A MIXED
NE AND S SWELL OF 2 FT...4 TO 7 SECS RESPECTIVELY.
&&
.HYDROLOGY...
MOISTURE CONTINUES TO FUNNEL NORTH AROUND THE LOW LEVEL RIDGE PARKED
OFF THE MID ATLANTIC AND SOUTHEAST COASTS. THE 1200 UTC IAD
SOUNDING HAS A PRECIPITABLE WATER VALUES JUST ABOVE 2 INCHES.
THE STAGE IS SET FOR THE POTENTIAL FOR HEAVY RAIN WITH CONVECTION
TODAY AND THE FIRST HALF OF TONIGHT. PRECIPITABLE WATER VALUES PEAK
AT ABOUT 2.15 INCHES...AND CONVECTION SHOULD BE FAIRLY PLENTIFUL
ACROSS THE NORTHERN HALF OF THE AREA. ANY THUNDERSTORM OR SMALL
CONVECTIVE COMPLEX WILL HAVE THE POTENTIAL TO PRODUCE MORE THAN 2
INCHES OF RAIN IN AN HOUR...ENTRAINING JUST ABOUT ALL OF THE
MOISTURE AVAILABLE.
THE FLASH FLOOD NUMBERS FOR ONE HOUR ARE ABOUT AS HIGH AS THEY GET
(NEAR 3 INCHES IN AN HOUR). THE MOST VULNERABLE LOCATIONS WOULD BE
THE FASTER RESPONDERS IN SOUTHEAST PENNSYLVANIA AND NORTHERN
DELAWARE AND PORTIONS OF MORRIS COUNTY. STORM MOTION SHOULD BE HIGH
ENOUGH TO PREVENT FLOODING FROM SLOW MOVING STORMS...WITH TRAINING
CONVECTIVE ELEMENTS BEING THE MOST LIKELY MODEL FOR FLASH FLOODING.
HOWEVER...AT THIS POINT IS NOT A LOCK THAT EITHER OF THE
ABOVE MENTIONED AREAS WILL SEE ENOUGH RAIN FOR FLASH
FLOODING...SO WE WILL FORGO THE FLASH FLOOD WATCH. A HEAVY RAIN
MENTION HOWEVER IS INCLUDED IN THE FORECAST AND ALSO THE HAZARDOUS
WEATHER OUTLOOK.
LOOKING AHEAD TO WEDNESDAY...MORE OR LESS THE SAME SCENARIO SHOULD
PLAY ITSELF OUT. HIGH PRECIPITABLE WATER AIR /PLUS 2SD/ WILL HAVE A
SURFACE FRONT FOR A FOCUS...WITH DEEP CONVECTION POSSIBLE. THE
POTENTIAL FOR HEAVY RAIN IS THERE...BUT JUST OUTSIDE THE
CONFIDENCE LEVEL TO BE MENTIONED IN THE FORECAST FOR NOW.
&&
.RIP CURRENTS...
MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE NJ COAST
CONTINUES TODAY.
&&
.CLIMATE...
STRING OF ABOVE NORMAL DAYS NOW TO 17 BUT ONLY FOR KRDG AND
KABE...THROUGH JULY 14TH.
WILL LIST RER MAX'S FOR TUE/WED IF WE THINK WE HAVE A REASONABLE CHC
OF 2F OR LESS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG/HAYES
NEAR TERM...GORSE
SHORT TERM...GORSE/MEOLA
LONG TERM...DRAG
AVIATION...DRAG/GORSE/HAYES
MARINE...DRAG/HAYES/MEOLA
HYDROLOGY...
RIP CURRENTS...
CLIMATE...Hazardous weather outlook, Jul 15, 7:13 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 713 AM EDT SUN JUL 15 2012 DEZ001-NJZ015-017>019-PAZ067>071-161115- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 713 AM EDT SUN JUL 15 2012 ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING...WHICH COULD RESULT IN LOCALIZED FLOODING. IN ADDITION...HEAT INDEX VALUES COULD APPROACH 100 DEGREES FOR AN HOUR OR SO THIS AFTERNOON...WITH ENOUGH SUNSHINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-PAZ054-055-060>062-161115- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON- 713 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES COULD APPROACH 100 DEGREES TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-161115- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON- 713 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-161115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 713 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-161115- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 713 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS POSSIBLE. IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 12:51 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT SUN JUL 15 2012
PAZ060-061-151730-
BERKS PA-LEHIGH PA-
1251 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS AND LEHIGH COUNTIES...
AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
READING TO 21 MILES NORTHWEST OF READING...MOVING EAST AT 10 MPH. THE
THUNDERSTORMS WILL BE NEAR WANAMAKERS AROUND 130 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
ITS POSSIBLE AN INCH OF RAIN WILL FALL IN 30 MINUTES NEAR AND JUST
NORTH OF LENHARTSVILLE.
LAT...LON 4054 7622 4054 7617 4058 7606 4058 7602
4063 7601 4065 7599 4073 7577 4073 7557
4053 7560 4051 7616 4052 7623
FORECASTER:DRAGSpecial weather statement, Jul 15, 1:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 PM EDT SUN JUL 15 2012
PAZ054-055-060>062-151830-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
131 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
LEHIGHTON TO 6 MILES NORTH OF READING...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
LAT...LON 4113 7506 4110 7504 4097 7514 4086 7505
4085 7510 4080 7510 4075 7519 4067 7518
4060 7520 4050 7540 4042 7548 4045 7553
4026 7569 4043 7610 4066 7596 4074 7577
4080 7587 4107 7570 4115 7509
FORECASTER: AMCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:44 PM EDT | Excessive Heat Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Morris and 1 more | 4 days |
| Jul 15, 4:01 PM EDT | Special Weather Statement | PHI | Mercer | 59 min |
| Jul 15, 4:59 PM EDT | Special Weather Statement | PHI | Ocean | 61 min |
| Jul 15, 6:10 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 15, 6:54 PM EDT | Special Marine Warning | PHI | 24 min | |
| Jul 15, 7:04 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 56 min |
| Jul 15, 7:44 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 61 min |
| Jul 15, 12:51 PM EDT | Special Weather Statement | PHI | Lehigh | 39 min |
| Jul 15, 2:34 PM EDT | Special Weather Statement | PHI | Bucks | 56 min |
| Jul 15, 2:41 PM EDT | Special Weather Statement | PHI | Carbon | 64 min |
| Jul 15, 2:50 PM EDT | Special Weather Statement | PHI | Carbon | 55 min |
| Jul 15, 3:29 PM EDT | Special Weather Statement | PHI | Bucks | 61 min |
| Jul 15, 5:07 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 53 min |
| Jul 15, 5:58 PM EDT | Special Weather Statement | PHI | Monroe | 62 min |
| Jul 15, 6:13 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 62 min |
| Jul 15, 6:40 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 65 min |
| Jul 15, 7:58 PM EDT | Special Weather Statement | PHI | Berks, Bucks | 62 min |
| Jul 15, 5:47 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Sussex | 58 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.